MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 8X18IN 0 S/A CTB-1 CR; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 8X18IN 0 S/A CTB-1 CR; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDPB740D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested, but unavailable: please provide lot number : unk.H3 investigation summary : the product was returned to ethicon for evaluation.One winding former with five needle suture combinations and one suture.Combinations was received for analysis.The product code dpb740d is multi-strands and contains eight strands single armed per packet.Upon visual inspection of the suture, the insertion mark could not be observed.Besides that, the needle was not returned for evaluation; therefore, the cause of the reported event could not be determined.The five needle-suture combinations were visually inspected, the swage and attachment area were noted to be as expected in all needles.Also, no anomalies or issues related to pull-off were observed during the evaluation.As the suture is absorbable and the duration of exposure of the suture in the environment could not be determined, the functional test could not be performed.No conclusion could be reached as to what caused the reported complaint.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The manufacturing records could not be reviewed as the batch/lot number is unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on an unknown date and suture was used.The suture was detached from the needle easily than usual during use.(the suture was detached from the needle easily when pulling the suture slightly.) it was a control release needle.Another product was used to complete the case.There were no adverse consequences to the patient.Further details are not provided from the hp.

Brand Name
PDS+ VIO 8X18IN 0 S/A CTB-1 CR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22153691
Report Number2210968-2025-06372
Device Sequence Number7798934
Product Code NEW
UDI-Device Identifier10705031218840
UDI-Public10705031218840
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDPB740D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Initial Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown